Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

All tilting modules are of finite type


Authors: Silvana Bazzoni and Jan Stovícek
Journal: Proc. Amer. Math. Soc. 135 (2007), 3771-3781
MSC (2000): Primary 16D90, 16D30; Secondary 03E75, 16G99.
DOI: https://doi.org/10.1090/S0002-9939-07-08911-3
Published electronically: August 30, 2007
MathSciNet review: 2341926
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that any infinitely generated tilting module is of finite type, namely that its associated tilting class is the Ext-orthogonal of a set of modules possessing a projective resolution consisting of finitely generated projective modules.


References [Enhancements On Off] (What's this?)

  • 1. L. Angeleri-Hügel, F. U. Coelho, Infinitely generated tilting modules of finite projective dimension, Forum Math. 13 (2001), 239-250. MR 1813669 (2002b:16009)
  • 2. L. Angeleri-Hügel, D. Herbera, J. Trlifaj, Tilting modules and Gorenstein rings, Forum Math. 18 (2006), 211-229. MR 2218418 (2007b:16014)
  • 3. L. Angeleri-Hügel, A. Tonolo and J. Trlifaj, Tilting preenvelopes and cotilting precovers, Algebras and Repres. Theory 4 (2001), 155-170. MR 1834843 (2002e:16010)
  • 4. M. Auslander, I. Reiten, Applications of contravariantly finite subcategories, Adv. Math. 86 (1991), 111-152. MR 1097029 (92e:16009)
  • 5. M. Auslander, S. Smalø, Preprojective modules over Artin algebras, J. Algebra 66 (1980), 61-122. MR 591246 (83a:16039)
  • 6. S. Bazzoni, A characterization of $ n$-cotilting and $ n$-tilting modules, J. Alg. 273 (2004), 359-372. MR 2032465 (2005h:16017)
  • 7. S. Bazzoni, P. Eklof, J. Trlifaj, Tilting cotorsion pairs, Bull. London Math. Soc. 37 (2005), 683-696. MR 2164830 (2006k:16008)
  • 8. S. Bazzoni, D. Herbera One dimensional tilting modules are of finite type, Algebr. Represent. Theory, in press 10.1007/s10468-007-9064-3
  • 9. S. Brenner, M. Butler, Generalizations of the Bernstein-Gelfand-Ponomarev reflection functors, in Proc. ICRA III LNM 832, Springer (1980), 103-169. MR 607151 (83e:16031)
  • 10. R. R. Colby, K. R. Fuller, Tilting, cotilting and serially tilted rings, Comm. Algebra 25 (10) (1997), 3225-3237. MR 1059750 (91h:16011)
  • 11. R. Colpi and J. Trlifaj, Tilting modules and tilting torsion theories, J. Alg. 178 (1995), 614-634. MR 1359905 (97e:16003)
  • 12. W. W. Crawley-Boevey, Infinite-dimensional modules in the representation theory of finite-dimensional algebras, Algebras and modules, I (Trondheim, 1996), 29-54, CMS Conf. Proc. 23 Amer. Math. Soc., Providence, RI, 1998. MR 1648602 (99m:16016)
  • 13. P. C. Eklof, L. Fuchs, S. Shelah, Baer modules over domains, Trans. Amer. Math. Soc. 332 (1990), 547-560. MR 974514 (91c:13006)
  • 14. P. C. Eklof, A. H. Mekler, Almost Free Modules, 2nd Ed., North-Holland Math. Library, Elsevier, Amsterdam, 2002. MR 1914985 (2003e:20002)
  • 15. P. C. Eklof, J. Trlifaj, How to make Ext vanish, Bull. London Math. Soc. 33 (2001), 41-51. MR 1798574 (2001i:16015)
  • 16. E. Enochs, Injective and flat covers, envelopes and resolvents, Israel J. Math. 39 (1981), 33-38. MR 636889 (83a:16031)
  • 17. A. Grothendieck, ``Éléments de géométrie algébrique. III. Étude cohomologique des faisceaux cohérents. I'', Inst. Hautes Études Sci. Publ. Math. 11, 1961.
  • 18. D. Happel, C. Ringel, Tilted algebras, Trans. Amer. Math. Soc. 215 (1976), 81-98. MR 675063 (84d:16027)
  • 19. W. Hodges, In singular cardinality, locally free implies free, Algebra Universalis 12 (1981), 205-220. MR 608664 (82i:08005)
  • 20. Y. Miyashita, Tilting modules of finite projective dimension, Math. Z. 193 (1986), 113-146. MR 852914 (87m:16055)
  • 21. S. Shelah, A compactness theorem for singular cardinals, free algebras, Whitehead problem and transversals, Israel J. Math. 21 (1975), 319-349. MR 0389579 (52:10410)
  • 22. J. Štovícek, J. Trlifaj, All tilting modules are of countable type, Bull. Lond. Math. Soc. 39 (2007), no. 1, 121-132.
  • 23. J. Trlifaj, Cotorsion theories induced by tilting and cotilting modules, Abelian Groups, Rings and Modules, Contemporary Math. 273 (2001), 285-300. MR 1817171 (2001m:16012)
  • 24. J. Xu, Flat covers of modules, Lecture Notes in Mathematics No. 1634, Springer-Verlag, New York (1996). MR 1438789 (98b:16003)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 16D90, 16D30, 03E75, 16G99.

Retrieve articles in all journals with MSC (2000): 16D90, 16D30, 03E75, 16G99.


Additional Information

Silvana Bazzoni
Affiliation: Dipartimento di Matematica Pura e Applicata, Universitá di Padova, Via Trieste 63, 35121 Padova, Italy
Email: bazzoni@math.unipd.it

Jan Stovícek
Affiliation: Katedra algebry MFF UK, Sokolovská 83, 186 75 Praha 8, Czech Republic
Email: stovicek@karlin.mff.cuni.cz

DOI: https://doi.org/10.1090/S0002-9939-07-08911-3
Keywords: Tilting modules, cotorsion pairs.
Received by editor(s): October 1, 2005
Received by editor(s) in revised form: September 9, 2006
Published electronically: August 30, 2007
Additional Notes: The first author was supported by Università di Padova (Progetto di Ateneo CDPA048343 “Decomposition and tilting theory in modules, derived and cluster categories”).
The second author was supported by a grant of the Industrie Club Duesseldorf, GAČR 201/05/H005, and the research project MSM 0021620839.
Communicated by: Martin Lorenz
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society